Alert archive / Utah / Flood Watches in 2017

Flood Watch 5, NWS Salt Lake City, UT

May 27, 2017

NWS Salt Lake City, UT issued this flood watch at May 27, 2017, 1:25 PM MDT. It took effect at May 30, 2017, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 27, 2017, 1:25 PM MDT (19:25 UTC)
In effect from
May 30, 2017, 9:00 AM MDT
Expired
May 29, 2017, 3:22 PM MDT
In force
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted.

683 
WGUS65 KSLC 271925
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Salt Lake City UT
125 PM MDT Sat May 27 2017

UTZ001-007-290000-
/O.NEW.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cache Valley/Utah Portion-Wasatch Mountains I-80 North-
Including the cities of Logan, Smithfield, Woodruff, and Randolph
125 PM MDT Sat May 27 2017

...FLOOD WATCH IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER
RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY 
EVENING...

The National Weather Service in Salt Lake City has issued a

* Flood Watch for the Logan River above Cutler Reservoir 
  including Logan City.

* From Tuesday morning through Saturday evening.

* Very warm temperatures are forecast next week which will
  intensify snowmelt across the higher elevations of the Logan 
  River drainage. As a result, current forecasts are for the river
  to rise to near flood stage at Logan by Tuesday morning, then 
  rise above flood stage for the remainder of the week and 
  possibly longer.

* Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may
  occur along the Logan River in Logan Canyon. Additionally, the
  confluence between the Logan River and the Blacksmith Fork River
  could flood the housing development along State Route 89/91 
  near Logan City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

For more information from NOAA/s National Weather Service Visit...
http://weather.gov/saltlakecity
4 follow-up statements
184 
WGUS65 KSLC 280903
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
303 AM MDT Sun May 28 2017


UTZ001-007-290015-
/O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cache Valley/Utah Portion-Wasatch Mountains I-80 North-
Including the cities of Logan, Smithfield, Woodruff, and Randolph
303 AM MDT Sun May 28 2017

...FLOOD WATCH IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER
RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY EVENING...

The Flood Watch continues for

* Flood Watch for the Logan River above Cutler Reservoir including
  Logan City.

* From Tuesday morning through Saturday evening

* Very warm temperatures are forecast this week which will 
  intensify snowmelt across the higher elevations of the Logan 
  River drainage. As a result, current forecasts are for the river
  to rise to near flood stage at Logan by Tuesday morning, then 
  rise above flood stage for the remainder of the week and 
  possibly longer. 

* Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may
  occur along the Logan River in Logan Canyon. Additionally, the
  confluence between the Logan River and the Blacksmith Fork River
  could flood the housing development along State Routes 89 and 91
  near Logan City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

For more information from NOAA/s National Weather Service Visit...
http://weather.gov/saltlakecity
419 
WGUS65 KSLC 282043
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
243 PM MDT Sun May 28 2017


UTZ001-007-291400-
/O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cache Valley/Utah Portion-Wasatch Mountains I-80 North-
Including the cities of Logan, Smithfield, Woodruff, and Randolph
243 PM MDT Sun May 28 2017

...FLOOD WATCH REMAINS IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER
RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY EVENING...

The Flood Watch continues for

* Flood Watch for the Logan River above Cutler Reservoir including
  Logan City.

* From Tuesday morning through Saturday evening

* Very warm temperatures are forecast this week which will 
  intensify snowmelt across the higher elevations of the Logan 
  River drainage. As a result, current forecasts are for the 
  river to rise to near flood stage at Logan by Tuesday morning, 
  then rise above flood stage for the remainder of the week and 
  possibly longer. 

* Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage 
  may occur along the Logan River in Logan Canyon. Additionally, 
  the confluence between the Logan River and the Blacksmith Fork 
  River could flood the housing development along State Routes 
  89 and 91 near Logan City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

For more information from NOAA/s National Weather Service Visit...
http://weather.gov/saltlakecity
202 
WGUS65 KSLC 290846
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
246 AM MDT Mon May 29 2017

UTZ001-007-292330-
/O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cache Valley/Utah Portion-Wasatch Mountains I-80 North-
Including the cities of Logan, Smithfield, Woodruff, and Randolph
246 AM MDT Mon May 29 2017

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
SATURDAY EVENING...

The Flood Watch continues for

* The Logan River above Cutler Reservoir including Logan City.

* From Tuesday morning through Saturday evening

* Very warm temperatures are forecast this week which will 
  intensify snowmelt across the higher elevations of the Logan 
  River drainage. As a result, current forecasts are for the 
  river to rise to near flood stage at Logan by Tuesday morning, 
  then rise above flood stage for the remainder of the week and 
  possibly longer. 

* Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage 
  may occur along the Logan River in Logan Canyon. Additionally, 
  the confluence between the Logan River and the Blacksmith Fork 
  River could flood the housing development along State Routes 
  89 and 91 near Logan City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Rogowski

For more information from NOAA/s National Weather Service Visit...
http://weather.gov/saltlakecity
422 
WGUS65 KSLC 292122
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
322 PM MDT Mon May 29 2017

UTZ001-007-292230-
/O.CAN.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cache Valley/Utah Portion-Wasatch Mountains I-80 North-
Including the cities of Logan, Smithfield, Woodruff, and Randolph
322 PM MDT Mon May 29 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for the Logan River in northern Utah has been 
cancelled. A flood warning has been issued for the Logan River, as
the river is expected to rise above flood stage on Tuesday. See
the latest flood warning for the details.

$$

For more information from NOAA/s National Weather Service Visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 27, 8:30 AM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 27, 8:30 AM MDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
830 AM MDT Sat May 27 2017

.SYNOPSIS...A cool northerly flow will be over the area today. A
warming trend starts Sunday and continues into mid week.

&&

.DISCUSSION...Have updated the forecast to remove any mention of
showers across south central portions of the CWA this morning as
radar shows the earlier band of showers has dissipated. Along with
this change have improved sky conditions to sunny or mostly sunny
for all areas except along the Bear River from Evanston to
Woodruff where low stratus clouds remain and in the northern
portion of Canyonlands where scattered clouds from the dying
boundary persist.

Have also lowered the PoPs for the Uinta Mountains this afternoon
to slight chance as the trough aloft moves away and neutral to anticyclonic
flow aloft moves in reducing the instability.

&&

.AVIATION...Light and variable winds at the SLC terminal as of
14Z should increase from the north around 16-18Z. VFR conditions
will prevail under mostly clear skies. Winds will return to
southeasterly after 03z this evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...Struthwolf
AVIATION...Schoening

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 27, 5:04 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
504 AM MDT Sat May 27 2017

UTZ001>016-019>021-517-518-WYZ021-281200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
504 AM MDT Sat May 27 2017

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

High flows will continue on a number of waterways across the
northern outlook area through tonight. Keep children and pets
away from these dangerous fast flowing waterways. They will be
rapidly swept away if they fall in.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Waterways will remain high, cold and swift into next week. Some of
these rivers are forecast to rise through mid week as temperatures
warm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Flood Watches in Utah, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.